Alert archive / Arkansas / River Flood Advisories in 2021
River Flood Advisory 8, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Mar 5, 2021, 1:11 PM CST for Lee County, Arkansas; Tunica County, Mississippi. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2021, 1:11 PM CST (19:11 UTC)
- Expired
- Mar 7, 2021, 11:08 AM CST
- In force
- 46 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, AR, Tunica County, MS
The radar
The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Tunica Mhoon Landing (MHOM6).
- Action stage
- 27 ft
- Minor stage
- 30 ft
- Moderate stage
- 35 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
200
WGUS84 KMEG 051911
FLSMEG
Flood Advisory
National Weather Service Memphis TN
111 PM CST Fri Mar 5 2021
...The National Weather Service in Memphis has issued a Flood
Advisory for the following rivers in Mississippi...Arkansas...
Mississippi River at Tunica Mhoon Landing
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
ARC077-MSC143-061915-
/O.NEW.KMEG.FL.Y.0008.210305T1911Z-210317T0000Z/
/MHOM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
111 PM CST Fri Mar 5 2021
The National Weather Service in Memphis has issued a
* Flood Advisory for
the Mississippi River at Tunica Mhoon Landing.
* From this afternoon to Tuesday, March 16.
* At 10:00 AM CST Friday the stage was 26.1 feet.
* Action stage is 27.0 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected rise above action stage Saturday,
March 6 and approach flood stage Sunday, March 14 to a crest of
30.0 feet Sunday, March 14. It will then fall well below flood
stage Monday, March 15.
* Impact...At 30.0 feet, Nel-Wyn Park at Tunica Lake begins to
flood. Entrance road to Tunica River Park isflooded. Camp lots
south of Flower Lake is flooding along with an extensive area of
farmlandat Ashley Point across from Mhoon Landing. Camp at Midway,
Arkansas is flooded.
&&
LAT...LON 3490 9062 3490 9022 3479 9034 3450 9051
3454 9059 3476 9074
$$3 follow-up statements
399
WGUS84 KMEG 061807
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1207 PM CST Sat Mar 6 2021
...The Flood Advisory is extended for the following rivers in
Mississippi...Arkansas...
Mississippi River at Tunica Mhoon Landing
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
ARC077-MSC143-071815-
/O.EXT.KMEG.FL.Y.0008.000000T0000Z-210318T0600Z/
/MHOM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1207 PM CST Sat Mar 6 2021
...The Flood Advisory is now in effect until Thursday, March 18...
The Flood Advisory continues for
the Mississippi River at Tunica Mhoon Landing.
* Until Thursday, March 18.
* At 11:00 AM CST Saturday, March 06 the stage was 27.4 feet.
* Action stage is 27.0 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to flood stage Monday,
March 15 to a crest of 30.0 feet Sunday, March 14. It will then
fall below flood stage Tuesday, March 16.
* Impact...At 30.0 feet, Nel-Wyn Park at Tunica Lake begins to
flood. Entrance road to Tunica River Park isflooded. Camp lots
south of Flower Lake is flooding along with an extensive area of
farmlandat Ashley Point across from Mhoon Landing. Camp at Midway,
Arkansas is flooded.
&&
LAT...LON 3490 9062 3490 9022 3479 9034 3450 9051
3454 9059 3476 9074
$$122
WGUS84 KMEG 070158
FLSMEG
Flood Advisory
National Weather Service Memphis TN
758 PM CST Sat Mar 6 2021
...The Flood Advisory continues for the following rivers in
Mississippi...Arkansas...
Mississippi River at Tunica Mhoon Landing
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
ARC077-MSC143-080200-
/O.CON.KMEG.FL.Y.0008.000000T0000Z-210318T0600Z/
/MHOM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
758 PM CST Sat Mar 6 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Mississippi River at Tunica Mhoon Landing.
* Until Thursday, March 18.
* At 7:00 PM CST Saturday , March 06 the stage was 27.8 feet and
rising.
* Action stage is 27.0 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to near the flood stage
of 30 feet Sunday, March 14 and crest there. It will then fall
below flood stage Monday, March 15.
* Impact...At 30.0 feet, Nel-Wyn Park at Tunica Lake begins to
flood. Entrance road to Tunica River Park isflooded. Camp lots
south of Flower Lake is flooding along with an extensive area of
farmlandat Ashley Point across from Mhoon Landing. Camp at Midway,
Arkansas is flooded.
&&
LAT...LON 3490 9062 3490 9022 3479 9034 3450 9051
3454 9059 3476 9074
$$
mm030
WGUS84 KMEG 071708
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1108 AM CST Sun Mar 7 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Mississippi...Arkansas...
Mississippi River at Tunica Mhoon Landing
ARC077-MSC143-071815-
/O.CAN.KMEG.FL.Y.0008.000000T0000Z-210307T1708Z/
/MHOM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1108 AM CST Sun Mar 7 2021
...The Flood Advisory for the Mississippi River at Tunica Mhoon
Landing has been replaced...
The Flood Advisory is replaced by a river flood warning for
the Mississippi River at Tunica Mhoon Landing.
* At 9:00 AM CST Sunday the stage was 28.4 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise above flood stage Sunday
evening to a crest of 30.0 feet Sunday evening. It will then fall
below flood stage Monday, March 15.
&&
LAT...LON 3490 9062 3490 9022 3479 9034 3450 9051
3454 9059 3476 9074
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 5, 11:30 AM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 5, 11:30 AM CST, 1 hour 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 1130 AM CST Fri Mar 5 2021 .UPDATE... Updated for 18Z Aviation Forecast Discussion below. && .PREV DISCUSSION... /issued 951 AM CST Fri Mar 5 2021/ DISCUSSION... Clouds continue to move into northern sections of the Mid-South this morning while much of north Mississippi has mostly sunny skies. Temperatures this morning are cooler than yesterday with readings in the mid 40s to mid 50s. Some light rain showers are just west of the region and will be moving into the Mid-South in the next couple of hours. Will update forecast to remove morning wording. ARS PREV DISCUSSION... /issued 309 AM CST Fri Mar 5 2021/ DISCUSSION... A compact shortwave trough is moving across the Southern and Central Plains early this morning. Forcing for ascent downstream of this wave is noted by the moistening on the water vapor loop and is being enhanced by the left exit region of a 140 kt zonal, upper-level jet over the Lone Star State. This will result in increasing cloud cover this morning and scattered light rain showers today. Some of this activity is already on the scope, but coverage and intensity remains very limited at this time. There is enough instability for thunderstorms over KS/OK, but we don't anticipate any lightning in our neck of the woods. At the surface, a backdoor cold front is draped across the Mid-South and will continue a gradual shift south before washing out along the Gulf Coast this weekend. Today's system will bring scattered light rain showers to the region late this morning and afternoon with these showers gradually tapering off this evening. QPF amounts will remain very light at less than 1/10 of an inch. Temperatures will be cooler than Thursday with afternoon highs in the 50s across much of the area, though some lower 60s are possible in north MS. Expect a cool night with temperatures falling into the 30s. A few areas north of I-40 may hit freezing, but most areas will be slightly warmer. Dry and pleasant weather is expected this weekend through early next week as an upper-level ridge builds over the central CONUS. Global guidance does move a weak southern branch wave beneath the ridge across TX into the Gulf of Mexico early Monday, but this should have little impact on our weather. Temperatures for Saturday will remain seasonal with highs in the 50s, but a warming trend will begin Sunday and continue through much of next week. Temperatures are forecast to warm into the 60s through midweek, eventually climbing above 70F during the latter part of the week. Both the EPS and NAEFS are indicating 500 mb geopotential heights in the 90th percentile of climatology Monday through Friday, indicating a high likelihood of above normal temperatures. NBM afternoon temperatures were nudged upward slightly toward the 50th percentile. The synoptic pattern changes by midweek with a deep, positively- tilted trough over the western CONUS and an anomalous ridge over the east. This puts the Mid-South near a band of strong southwest flow aloft for the remainder of the week. The eastern ridge will act to block the trough from swinging through the Mid-South, instead shearing the trough out from southwest to northeast and keeping the main portion of the upper-level jet to our north. The attendant cold front is likely to stall well to our north, with the bulk of the precipitation falling within the vicinity of the surface boundary. The lack of a strong low-level forcing mechanism over the Mid- South is a big negative for precipitation changes, but strong warm advection within the warm sector will at least provide an opportunity for rain showers. PoPs will be included for some areas in the northwest counties as early as Wednesday and Wednesday with rain chances area wide Thursday and Friday Friday (all capped at 40%). Point soundings indicate a strong subsidence inversion around 700 mb which will preclude the mention of thunder at this time. While appreciable rainfall isn't currently expected within the confines of the Mid-South, it appears more likely for areas in the Mid-MS Valley and OH River basins. This could keep the MS River up through most of March. Temperatures late in the forecast period will be quite mild with highs in the 60s and 70s. MJ && .AVIATION... 18Z TAFs VFR to prevail through the next 30 hours. A few raindrops may reach the ground at JBR and MEM this afternoon. Otherwise, lower atmosphere (FL030 and lower) remains dry, following last evening's cold frontal passage. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 5, 4:02 AM CST, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 402 AM CST Fri Mar 5 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-061200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 402 AM CST Fri Mar 5 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MJ
Nearby
River Flood Advisories in Arkansas, 2021River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.